Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 192, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 31, 2001, 8:01 AM CDT for Bottineau County, North Dakota. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 31, 2001, 8:01 AM CDT (13:01 UTC)
- Expired
- Jul 31, 2001, 9:00 AM CDT
- In force
- 59 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bottineau County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 1.0 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -626 J/kg
- Mixed-layer LCL
- 1544 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
284 WUUS53 KBIS 311301 SVRBIS NDC009-311400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 801 AM CDT TUE JUL 31 2001 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA * UNTIL 900 AM CDT * AT 801 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF MAXBASS...OR ABOUT 29 MILES NORTH OF MINOT...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MAXBASS AT 810 AM CDT WESTHOPE AT 830 AM CDT LANDA AT 835 AM CDT LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4881 10148 4857 10119 4910 10046 4929 10075
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:00 AM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Jul 31, 3:00 AM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT TUE JUL 31 2001 MODELS SHOW A VERY ACTIVE AND DYNAMIC PATTERN FOR THE SHORT TERM. THIS MORNING A SHORT WAVE IN THE SOUTHWEST FLOW ALOFT IS PUSHING SHOWERS AND THUNDERSTORMS NORTH ACROSS THE REGION. THE LEADING EDGE IS ENCOUNTERING THE MOST UNSTABLE AIR...AND A LOW LEVEL JET IS AIDING SEVERE THUNDERSTORM DEVELOPMENT ON THE EASTERN EDGE OF THE FORECAST AREA. MEANWHILE THE MAIN SHORT WAVE WITH A CLOSED LOW IS RACING EAST ACROSS THE NORTHERN ROCKIES. IT WILL GIVE VERY HIGH POPS TO THE NORTHWEST THIS AFTERNOON AND TO THE NORTH CENTRAL EARLY TONIGHT. THEN THE FLOW TRENDS ZONAL AS HUGE HIGH PRESSURE OVER THE 7SOUTHERN STATES RIDGES NORTH INTO THE NORTHERN PLAINS. THE PREVIOUS FORECAST OF A 3 DAY DRY PERIOD STILL LOOKS GOOD. .BIS...NONE. LM
In the hours before
Local storm report, Jul 31, 3:00 AM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT TUE JUL 31 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 AM LINTON ND 58 MPH TSTM GUST
07/31/01 EMMONS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1248 AM STRASBURG ND 60 MPH TSTM GUST
07/31/01 EMMONS REPORTED BY LAW
ENFORCEMENT OFFICIAL. 3
TO 4 INCH TREE LIMBS
DOWN.
0210 AM MONTPELIER ND 60 MPH TSTM GUST
07/31/01 STUTSMAN REPORTED BY COOPERATIVE
OBSERVER.
TURNERSpecial weather statement, Jul 31, 3:35 AM CDT, 4 hours 26 minutes before
NDZ023-025-034>037-045>048-050-051-310900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 335 AM CDT TUE JUL 31 2001 THE SEVERE THUNDERSTORM WATCH FOR SOUTH CENTRAL NORTH DAKOTA7 HAS BEEN CANCELLED. THE STORMS HAVE WEAKENED AND MOVED OUT OF THE AREA. LM
Special weather statement, Jul 31, 3:45 AM CDT, 4 hours 16 minutes before
NDZ003>005-011>013-018>023-025-031>037-040>048-050-051-310900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 345 AM CDT TUE JUL 31 2001 THE FLASH FLOOD WATCH WHICH WAS IN EFFECT FOR SOUTHWEST AND CENTRAL NORTH DAKOTA HAS EXPIRED. THE HEAVY RAIN PRODUCING STORMS HAVE DIMINISHED AND ARE NO LONGER A THREAT. LM
Special weather statement, Jul 31, 4:29 AM CDT, 3 hours 32 minutes before
NDZ001-009-017-311229- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 429 AM CDT TUE JUL 31 2001 AT 429 AM CDT LOCAL RADAR INDICATED A LINE OF THUNDERSTORMS IN MCKENZIE AND SOUTHERN WILLIAMS COUNTIES MOVING NORTHEAST AT 30 MPH. THESE STORMS ARE EXPECTED TO PUSH THROUGH MCKENZIE AND WILLIAMS COUNTIES INTO DIVIDE COUNTY LATER THIS MORNING. GUSTY WINDS TO 30 MPH...DANGEROUS LIGHTNING AND MODERATE TO HEAVY PRECIPITATION~ CAN BE EXPECTED AT TIMES WITH THESE STORMS. ASSID
Special weather statement, Jul 31, 5:43 AM CDT, 2 hours 18 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-311500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 530 AM CDT MON JUL 30 2001 ...SEVERE THUNDERSTORMS ARE POSSIBLE TODAY OVER EAST CENTRAL NORTH DAKOTA...FROM JAMESTOWN SOUTHWARD TO THE SOUTH DAKOTA BORDER... .FORECAST...SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE REGION TODAY. A FEW STORMS MAY BECOME SEVERE OVER EAST CENTRAL NORTH DAKOTA. .DISCUSSION...A WEAK SURFACE BOUNDRY OVER EASTERN NORTH DAKOTA WILL HOLD NEARLY STEADY TODAY. LOW LEVEL FLOW AHEAD OF THE FRONT WILL STRENGTHEN AND ENHANCE THE CONVERGENCE IN THE VICINITY OF THE FRONT. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING% WINDS. SKYWARN SEVERE WEATHER SPOTTERS MAY BE NEEDED IN EAST CENTRAL NORTH DAKOTA THIS EVENING AND TONIGHT. THIS PRODUCT IS FOR PLANNING PURPOSES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES. RGT
Special weather statement, Jul 31, 7:45 AM CDT, 16 minutes before
NDZ001-009-017-311445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 745 AM CDT TUE JUL 31 2001 AT 745 AM CDT LOCAL RADAR CONTINUED TO INDICATE A WIDE AREA OF SCATTERED SHOWERS AND THUNDERSTORMS IN MCKENZIE...WILLIAMS AND DIVIDE COUNTIES MOVING NORTHEAST AT 25 MPH. THESE STORMS ARE EXPECTED TO CONTINUE TO EFFECT THE AREA THROUGH THE MORNING HOURS. ALTHOUGH PRECIPITATION IS EXPECTED TO BE LIGHT...PERIODS OF MODERATEB PRECIPITATION AND DANGEROUS LIGHTNING CAN BE EXPECTED AT TIMES WITH THESE STORMS. ASSID
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 12:17 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, Sioux | 43 min |
| Jul 31, 12:35 AM CDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 55 min |
| Jul 31, 1:54 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 51 min |
| Jul 31, 5:27 AM CDT | Flash Flood Warning | BIS | McKenzie | 2 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.